Alert archive / Nevada / Freeze Warnings in 2015
Freeze Warning 2, NWS Elko, NV
NWS Elko, NV issued this freeze warning at Sep 6, 2015, 12:10 PM PDT for Elko County, Nevada. It took effect at Sep 7, 2015, 1:00 AM PDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 6, 2015, 12:10 PM PDT (19:10 UTC)
- In effect from
- Sep 7, 2015, 1:00 AM PDT
- Expired
- Sep 7, 2015, 8:00 AM PDT
- In force
- 7 hr
- Issued by
- NWS Elko, NV
County Elko County, NV
The radar
The Elko radar (KLRX), 129 km from the middle of the area, began a volume at 19:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Elko, NV (KLKN), launched 12:00Z, 7.2 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2204 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 77 m²/s²
- 0-3 km storm-relative helicity
- 201 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
870 WWUS75 KLKN 061910 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 1210 PM PDT SUN SEP 6 2015 ...NEAR TO SLIGHTLY BELOW FREEZING TEMPERATURES MONDAY MORNING... NVZ031-071015- /O.NEW.KLKN.FZ.W.0002.150907T0800Z-150907T1500Z/ NORTHERN ELKO COUNTY- INCLUDING THE FOLLOWING LOCATIONS...JACKPOT...WILDHORSE...OWYHEE 1210 PM PDT SUN SEP 6 2015 ...FREEZE WARNING IN EFFECT FROM 1 AM TO 8 AM PDT MONDAY... THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 1 AM TO 8 AM PDT MONDAY. * TEMPERATURES...28 TO 34 DEGREES IN MOST LOCATIONS...WITH SOME HIGHER ELEVATION VALLEY LOCATIONS COOLING INTO THE LOW 20S. * TIMING...TEMPERATURES WILL DROP INTO THE 30S SHORTLY AFTER MIDNIGHT AND CONTINUE TO COOL UNTIL SUNRISE. * LOCATIONS INCLUDE: JACKPOT...WILDHORSE...OWYHEE * IMPACTS...GARDENS AND OTHER COLD SENSITIVE OUTDOOR PLANTS MAY BE DAMAGED OR KILLED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ NVZ030-035>039-071015- /O.NEW.KLKN.FR.Y.0001.150907T0800Z-150907T1500Z/ HUMBOLDT COUNTY-WHITE PINE COUNTY- NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY- SOUTHWESTERN ELKO COUNTY-SOUTH CENTRAL ELKO COUNTY- INCLUDING THE FOLLOWING LOCATIONS...WINNEMUCCA...MCDERMITT... PARADISE VALLEY...GOLCONDA SUMMIT...ELY...MCGILL...CONNORS PASS... GREAT BASIN NATIONAL PARK...BATTLE MOUNTAIN...EMIGRANT PASS... AUSTIN...AUSTIN SUMMIT...EUREKA...DIAMOND VALLEY...PINTO SUMMIT... ELKO...SPRING CREEK...CARLIN...WELLS...PEQUOP SUMMIT 1210 PM PDT SUN SEP 6 2015 ...FROST ADVISORY IN EFFECT FROM 1 AM TO 8 AM PDT MONDAY... THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 8 AM PDT MONDAY. * TEMPERATURES...33 TO 36 DEGREES IN MOST AREAS...WITH SOME LOCATIONS POSSIBLY LOWERING TO OR SLIGHTLY BELOW FREEZING. * TIMING...TEMPERATURES WILL DROP INTO THE UPPER 30S SHORTLY AFTER MIDNIGHT AND CONTINUE TO COOL UNTIL SUNRISE. * LOCATIONS INCLUDE: WINNEMUCCA...MCDERMITT...PARADISE VALLEY... GOLCONDA SUMMIT...ELY...MCGILL...CONNORS PASS...GREAT BASIN NATIONAL PARK...AUSTIN...AUSTIN SUMMIT...EUREKA...DIAMOND VALLEY...PINTO SUMMIT...BATTLE MOUNTAIN...EMIGRANT PASS... WELLS...PEQUOP SUMMIT...ELKO...SPRING CREEK...CARLIN * IMPACTS...GARDENS AND OTHER COLD SENSITIVE OUTDOOR PLANTS MAY BE DAMAGED OR KILLED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ JR
1 follow-up statement
684 WWUS75 KLKN 071454 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 754 AM PDT MON SEP 7 2015 NVZ031-071600- /O.EXP.KLKN.FZ.W.0002.000000T0000Z-150907T1500Z/ NORTHERN ELKO COUNTY- INCLUDING THE FOLLOWING LOCATIONS...JACKPOT...WILDHORSE...OWYHEE 754 AM PDT MON SEP 7 2015 ...FREEZE WARNING WILL EXPIRE AT 8 AM PDT THIS MORNING... THE FREEZE WARNING WILL EXPIRE AT 8 AM PDT THIS MORNING. TEMPERATURES ARE RISING BACK ABOVE FREEZING. $$ NVZ030-035>039-071600- /O.EXP.KLKN.FR.Y.0001.000000T0000Z-150907T1500Z/ HUMBOLDT COUNTY-WHITE PINE COUNTY- NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY- SOUTHWESTERN ELKO COUNTY-SOUTH CENTRAL ELKO COUNTY- INCLUDING THE FOLLOWING LOCATIONS...WINNEMUCCA...MCDERMITT... PARADISE VALLEY...GOLCONDA SUMMIT...ELY...MCGILL...CONNORS PASS... GREAT BASIN NATIONAL PARK...BATTLE MOUNTAIN...EMIGRANT PASS... AUSTIN...AUSTIN SUMMIT...EUREKA...DIAMOND VALLEY...PINTO SUMMIT... ELKO...SPRING CREEK...CARLIN...WELLS...PEQUOP SUMMIT 754 AM PDT MON SEP 7 2015 ...FROST ADVISORY WILL EXPIRE AT 8 AM PDT THIS MORNING... THE FROST ADVISORY WILL EXPIRE AT 8 AM PDT THIS MORNING. TEMPERATURES ARE RISING INTO THE UPPER 30S TO LOW 40S IN MOST LOCATIONS. $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this freeze warning went out at Sep 6, 10:55 AM PDT, 1 hour 15 minutes earlier.
Area forecast discussion, Sep 6, 10:55 AM PDT, 1 hour 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ELKO NV 1055 AM PDT SUN SEP 6 2015 .SYNOPSIS...MOSTLY CLOUDY AND WARMER TODAY. EXPECT ONE MORE COOL MORNING ON MONDAY AS LOWS IN MANY VALLEY LOCATIONS FALL INTO THE LOW TO MID 30S ACROSS NORTHERN NEVADA...WITH A FEW UPPER 20S. OTHERWISE WARMING TEMPERATURES WITH RELATIVELY LIGHT WINDS AND DRY CONDITIONS THROUGH NEXT WEEK. && .UPDATE...INCREASED CLOUD COVER ACROSS NORTHERN AND CENTRAL NEVADA FOR TODAY AS CLOUDS ARE COMING IN THICKER THAN EXPECTED. && .PREV DISCUSSION... /ISSUED AT 720 AM / SYNOPSIS...PARTLY CLOUDY AND WARMER TODAY. EXPECT ONE MORE COOL MORNING ON MONDAY AS LOWS IN MANY VALLEY LOCATIONS FALL INTO THE LOW TO MID 30S ACROSS NORTHERN NEVADA. OTHERWISE WARMING TEMPERATURES WITH RELATIVELY LIGHT WINDS AND DRY CONDITIONS THROUGH NEXT WEEK. UPDATE...WITH THE RISING SUN TEMPERATURES ARE REBOUNDING BACK ABOVE FREEZING. AS SUCH ALLOWED THE FREEZE WARNING TO EXPIRE ON TIME. NO CHANGES TO THE FORECAST PACKAGE AT THIS TIME. PREV DISCUSSION... /ISSUED AT 241 AM / SYNOPSIS...FREEZING TEMPERATURES ARE EXPECTED ACROSS THE VALLEYS OF NORTHEAST NEVADA THIS MORNING. VERY QUIET WEATHER EXPECTED TODAY THROUGH NEXT WEEK WITH NO CHANCE OF RAIN AND A STRONG WARMING TREND. SHORT TERM...TODAY THROUGH MONDAY. TEMPS ARE DROPPING THIS MORNING...BUT SOME LOCATIONS HAVE BE STUBBORN. EXPECT THE MAJORITY OF VALLEY LOCATIONS TO DROP BELOW FREEZING...WITH SOME PLACES INTO THE 20S. THE USUAL COLD SPOTS COULD SEEN TEENS. EXPECT A WARMING TREND THROUGH MONDAY...WITH ANOTHER CHILLY MONDAY MORNING. NO PRECIP IS EXPECTED. LONG TERM...MONDAY NIGHT THROUGH NEXT SUNDAY. FLAT RIDGE SLOWLY BUILDS IN OVER NEVADA NEXT WEEK AS TROUGH ENERGY EXITS NORTHEAST. THE RESULT OF THIS WILL BE RISING TEMPERATURES...LIGHTER WINDS AND DRY CONDITIONS. AVIATION...VFR CONDITIONS AT ALL TERMINALS OVER THE NEXT 24 PLUS HOURS. FIRE WEATHER...DRY AND COOL TODAY. EXPECT A WARMING TREND THROUGH NEXT WEEK. NO PRECIPITATION IS EXPECTED. && .LKN WATCHES/WARNINGS/ADVISORIES... NONE. && 96/96
The office that day
Everything else NWS Elko, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 6, 12:10 PM PDT | Frost Advisory | LKN | Elko, Eureka, Humboldt, Lander, White Pine | 20 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.